MAUDE Adverse Event Report: ARTHREX, INC. POWERASP, 3.5MM X 13CM; ARTHROSCOPIC ACCESSORIES

ARTHREX, INC. POWERASP, 3.5MM X 13CM; ARTHROSCOPIC ACCESSORIES
Model Number POWERASP, 3.5MM X 13CM
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 3/1/2024, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-8350pr powerasp would not resize to a 4mm degree.Another device was used to complete the case.After the procedure, the device was examined, and it was determined the inner tube could not move up or down.This was discovered during a procedure on (b)(6) 2024.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged, ar-8350pr, serial/batch number (b)(6), powerasp, was received for investigation.Visual evaluation under a magnifier noted striation marks along the shaft.The inner tube had debris lodged inside as well.Functional testing was not performed due to the damage of the device: the inner tube was immobile.Dfu-0215-7; precautions 8-11: excessive ¿loading¿ on the powerasp device will disengage the cam mechanism and stall the cutting effectiveness.9.Irreversible damage to all devices will result if they are run without the flow of irrigation (dry).10.Running the device without the flow of irrigation (dry) will cause the device to excessively heat and may cause a thermal burn.11.All arthrex disposable arthroscopic devices are preassembled, packaged sterile, and ready for use.Irreversible damage will result from any attempt to disassemble curved blades, flushcut burrs, clearcut burrs, powerpick, and powerasp devices.The most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.

Brand Name
POWERASP, 3.5MM X 13CM
Common Device Name
ARTHROSCOPIC ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18905731
Report Number1220246-2024-01479
Device Sequence Number7919485
Product Code GFF
UDI-Device Identifier00888867043312
UDI-Public00888867043312
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPOWERASP, 3.5MM X 13CM
Device Catalogue NumberAR-8350PR
Device Lot Number15131072
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown